Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 10, NWS Little Rock, AR

February 13, 2000Lonoke County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 13, 2000, 5:27 PM CST for Lonoke County, Arkansas. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 5:27 PM CST (23:27 UTC)
Expired
Feb 13, 2000, 6:15 PM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Lonoke County, AR

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:35 PM CSTHail 1Cabot, AR
Feb 13, 5:38 PM CSTTornado F2Furlow, ARA strong tornado was spawned in western Lonoke County about 3.7 miles north of Furlow. Just as the tornado developed, it removed roof shingles from a few houses and badly damaged a farm shop. A mobile home was then demolished in the Fairview community. The w
Feb 13, 5:38 PM CSTHail 0.75Cabot, AR
Feb 13, 5:40 PM CSTHail 0.75Cabot, AR
Feb 13, 5:41 PM CSTHail 1Cabot, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 656 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
656 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 132327
TORLIT
ARC085-140015-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  LONOKE COUNTY IN CENTRAL ARKANSAS

* UNTIL 615 PM CST

* AT 526 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 16 MILES
  NORTHWEST OF LONOKE OR 5 MILES WEST OF CABOT... MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
CABOT                        AROUND 530 PM CST...
SOUTH BEND                   AROUND 530 PM CST...
AUSTIN                       AROUND 530 PM CST...
LONOKE                       AROUND 545 PM CST...
CARLISLE                     AROUND 600 PM CST...

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.0
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

49/45

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 13, 3:15 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 13, 3:15 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST SUN FEB 13 2000

STRONG STORMS OVER EXTREME SOUTHEAST ARKANSAS WILL CONTINUE PUSING
EAST INTO MS THIS EVENING. WILL LIKLEY BE OUT OF THE STATE
COMPLETELY BY 22Z.

MAIN FORECAST PROBLEM COMES THIS EVENING WITH THE COLD FRONT AS IT
PUSHES SOUTHEAST INTO UNSTABLE AIR THAT THAT HAS WARMED INTO THE
UPPER 60S AND LOWER 70S. CONVECTION HAS ALREADY BEGUN OVER WEST
CENTRAL AR. THE CONCERN IS THAT A LINE (OR BROKEN LINE) OF STORMS
MAY FORM ALONG THE FRONT...WITH HAIL AND A FEW WIND GUSTS POSSIBLE.
H50 TEMPS FROM 18Z SOUNDING -20C SUGGEST DIME SIZE HAIL AT VIL=35
KG/SQ M. WILL HAVE TO MONITOR VIL DENSITY CLOSELY IF STORMS CONTINUE
TO DEVELOP. AT ANY RATE...WILL HAVE TO GO WITH SCATTERED POPS THIS
EVENING OUT AHEAD OF THE FRONT. CURRENT THINKING IS THAT ANY STORMS
THAT DO ERUPT WILL DISSIPATE LATER THIS EVENING WHEN THE SURFACE
HEATING IS LOST.

FORECAST LOOKS HIGH AND DRY MON THROUGH TUE.

WILL STAY CLOSE TO NGM MOS TEMPS...BUT WILL DISMISS ITS NIL POP
FORECAST FOR TONIGHT.

(45)

.LIT...NONE.

In the hours before

Special weather statement, Feb 13, 1:46 PM CST, 3 hours 41 minutes before
ARZ057-065-069-132200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
146 PM CST SUN FEB 13 2000

...TORNADO WATCH FOR EXTREME SOUTHEAST ARKANSAS UNTIL 7 PM...

A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF SOUTHEAST ARKANSAS
UNTIL 7 PM THIS EVENING. THE WATCH GENERALLY COVERS THOSE LOCATIONS
EAST OF A LINE FROM CROSSETT TO DUMAS TO MARIANNA.

VERY WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD OF A POTENT
UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE TEXAS OKLAHOMA
BORDER. NUMEROUS SEVERE THUNDERSTORMS WILL DEVELOP AS THE UPPER LOW
AND ASSOCIATED COLD FRONT HEAD EAST INTO ARKANSAS THIS AFTERNOON. A
FEW TORNADOES WILL ALSO BE POSSIBLE OVER SOUTHEAST ARKANSAS.

ALL OF THE SEVERE WEATHER WILL MOVE EAST OF THE MISSISSIPPI
RIVER BY THIS EVENING AS THE COLD FRONT PUSHES THROUGH THE STATE.

THOSE LIVING OR TRAVELING IN SOUTHEAST ARKANSAS SHOULD KEEP A CLOSE
EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNBED TO NOAA
WEATHER RADIO...LOCAL RADIO...NETWORK TELEVISION OR CABLE TV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

45

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:50 PM CSTSevere Thunderstorm WarningLZKYell40 min
Feb 13, 4:21 PM CSTSevere Thunderstorm WarningLZKConway59 min
Feb 13, 4:33 PM CSTSevere Thunderstorm WarningLZKFaulkner, Perry57 min
Feb 13, 5:04 PM CSTTornado WarningLZKFaulkner61 min
Feb 13, 5:10 PM CSTTornado WarningLZKPulaski60 min
Feb 13, 5:52 PM CSTTornado WarningLZKPrairie48 min
Feb 13, 5:54 PM CSTSevere Thunderstorm WarningLZKWhite46 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.